Alert archive / Ohio / Special Weather Statements in 2021

Special Weather Statement, NWS Cleveland, OH

April 9, 2021Richland County, Ohio

NWS Cleveland, OH issued this special weather statement at Apr 9, 2021, 6:45 PM EDT for Richland County, Ohio. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 9, 2021, 6:45 PM EDT (22:45 UTC)
Expired
Apr 9, 2021, 7:45 PM EDT
In force
60 min
Issued by
NWS Cleveland, OH

County Richland County, OH

The radar

The Cleveland radar (KCLE), 75 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.8 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2021-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2021-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
1644 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

110 
WWUS81 KCLE 092245
SPSCLE

Special Weather Statement
National Weather Service Cleveland OH
645 PM EDT Fri Apr 9 2021

OHZ019-028>030-036-037-092345-
Crawford-Huron-Marion-Richland-Ashland-Morrow-
645 PM EDT Fri Apr 9 2021

...A SHOWER WILL AFFECT NORTHERN RICHLAND...SOUTHEASTERN HURON...
NORTHEASTERN MARION...NORTHWESTERN ASHLAND...NORTH CENTRAL MORROW AND
SOUTHEASTERN CRAWFORD COUNTIES...

At 645 PM EDT, a shower was located near Galion, or 8 miles southeast
of Bucyrus, moving northeast at 40 mph.

Locally strong wind gusts up to 50 mph are possible with this shower.

Locations impacted include...
Mansfield, Galion, Shelby, Ontario, Crestline, New London, Plymouth,
Savannah, Sullivan, Greenwich, Bailey Lakes, Tiro, North Robinson,
Nova, Iberia, Shenandoah and Olivesburg.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4072 8300 4127 8237 4125 8234 4107 8234
      4106 8218 4104 8217 4060 8283
TIME...MOT...LOC 2245Z 224DEG 33KT 4072 8285 

$$

Kahn

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Apr 9, 3:45 PM EDT, 3 hours earlier.

Area forecast discussion, Apr 9, 3:45 PM EDT, 3 hours before
Area Forecast Discussion...CORRECTED
National Weather Service Cleveland OH
345 PM EDT Fri Apr 9 2021

.SYNOPSIS...
A warm front over the eastern portion of the area will continue
to move east of the area overnight. Low pressure over the central
Great Lakes will move north and weaken tonight while another
rapidly deepening low pressure system moves northeast out of the
middle Mississippi Valley region. This low will move to near
Chicago by Sunday morning forcing a cold front east across the
area Saturday night. The low pressure system will then meander
across west central Ontario, Canada through Monday night and then
dissipate. High pressure ridge will build into the area through
mid week.

&&

.NEAR TERM /THROUGH SATURDAY NIGHT/...
Rather chaotic upper level flow regime will continue across the area
through this period. The upper level low will meander around across
the Great Lakes and then lift north by Sunday morning. This slow
movement is in response to a vigorous shortwave trough that is
progged to move southeast out of Alberta, Canada by the end of the
weekend. This upper level pattern will result in a changeable
weather pattern over the next 36 hours.  Initially, surface low
pressure over the western Great Lakes will move north of the area
tonight forcing the slow moving warm front over the eastern
portions of the area to continue to move east of the region. A
secondary low pressure system at the surface will move into the
central Mississippi Valley region by Saturday afternoon and force
a warm front north across the area. The surface low will become
vertically stacked under the upper level low as both systems
deepen Saturday night. Fairly strong warm air advection will take
place Saturday into Saturday evening along with a nice stream of
moisture from the Gulf of Mexico into the area. The cold front is
expected to cause showers and thunderstorms to develop ahead of
the front mainly Saturday night. Cold air advection and drier air
will follow the cold front Saturday night late after frontal
passage. Winds could be on the breezy side Saturday into Saturday
night ahead of and behind the front as low deepens. Rainfall
amounts along the front approaching about a third of an inch and
not looking at heavy rainfall at this time.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
A somewhat stagnant pattern will develop during the short term
period as a vertically stacked low lingers across the Upper
Midwest/Upper Great Lakes. This will lead to persistent troughing
over the area that may produce periodic showers across the CWA
through Monday. Some guidance is hinting at surface ridging
developing at least across the western half of the area on Monday,
so have PoPs decreasing to slight chance towards the end of the
period. Clouds may clear out a bit if the drier solution
materializes, so a few spots could see some sunshine Monday,
especially in the southwestern counties.

Afternoon temperatures will certainly be cooler during the short
term period, but will still be mild (average highs for this time of
year are typically in the mid 50s). Sunday's highs will be in the
low to mid 60s and temps will warm up slightly to the mid to upper
60s on Monday. Overnight lows will be in the 40s each night.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
Model guidance is becoming a bit more consistent for the start of
the long term period and there's increasing confidence that surface
ridging will develop on Tuesday as the previously mentioned low
continues to meander across the Upper Great Lakes. This should
foster dry weather across the region through at least Wednesday.
Guidance members diverge past Wednesday and the synoptic pattern and
resulting weather become murky during this time. Decided on slight
chances of showers Thursday and Friday since another system may
impact the area late next week, but will continue to monitor
forecast trends and adjust as needed in subsequent updates. Highs
will generally be in the more seasonable mid 50s to lower 60s during
this timeframe and lows will be in the upper 30s to lower 50s.

&&

.AVIATION /18Z Friday THROUGH Wednesday/...
A line of showers will continue to move into the western
portions of the forecast area at this time. The line of showers
should not amount to much as far as rainfall amounts. Ceilings
and visibilities are not expected to be hampered as well.
Otherwise, expecting primarily VFR conditions through the night
into tomorrow. Winds will be breezy across the area this
afternoon with gusts to 25 to 30 knots mainly in the west. Areas
to the east will see gusts to 20 knots. Slightly lower winds
will be the rule tomorrow.

Outlook...Non-VFR possible with periods of showers and
thunderstorms through Monday.

&&

.MARINE...
Several disturbances will impact Lake Erie through the forecast
period. Winds will generally be out of the south or southeast at 10
to 20 knots through Saturday before becoming more southwesterly on
Sunday. Despite the breezy winds, offshore flow will keep nearshore
waves at 3 feet or less, so don't expect Small Craft Advisory
conditions at this time. Higher waves will be possible in open
waters, however. Southwesterly winds will decrease to 5 to 15 knots
Sunday night through Tuesday morning, before becoming more westerly
Tuesday afternoon through Wednesday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Lombardy
NEAR TERM...Lombardy
SHORT TERM...Maines
LONG TERM...Maines
AVIATION...Lombardy
MARINE...Maines
Hazardous weather outlook, Apr 9, 4:30 AM EDT, 14 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
430 AM EDT Fri Apr 9 2021

LEZ061-142>149-162>169-OHZ009>014-019>023-028>033-036>038-047-089-
PAZ001>003-100830-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-
Huron-Medina-Summit-Portage-Trumbull-Crawford-Richland-Ashland-Wayne-
Stark-Mahoning-Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-
Northern Erie-Southern Erie-
430 AM EDT Fri Apr 9 2021

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Rain showers and thunderstorms will overspread the region from
southwest to northeast Saturday into Saturday night. Severe
thunderstorms may be possible Saturday afternoon/evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ003-006>008-017-018-027-100830-
Lucas-Wood-Ottawa-Sandusky-Hancock-Seneca-Wyandot-
430 AM EDT Fri Apr 9 2021

This Hazardous Weather Outlook is for northwest Ohio.

.DAY ONE...Today and tonight.

Isolated showers and thunderstorms are possible later this afternoon
some of which may produce strong wind gusts.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Rain showers and thunderstorms ahead of a cold front will overspread
the region from southwest to northeast Saturday into Saturday night.
Isolated strong to severe thunderstorms may be possible Saturday
afternoon/evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Apr 9, 6:45 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
645 PM EDT Fri Apr 9 2021

OHZ019-028>030-036-037-092345-
Crawford-Huron-Marion-Richland-Ashland-Morrow-
645 PM EDT Fri Apr 9 2021

...A SHOWER WILL AFFECT NORTHERN RICHLAND...SOUTHEASTERN HURON...
NORTHEASTERN MARION...NORTHWESTERN ASHLAND...NORTH CENTRAL MORROW AND
SOUTHEASTERN CRAWFORD COUNTIES...

At 645 PM EDT, a shower was located near Galion, or 8 miles southeast
of Bucyrus, moving northeast at 40 mph.

Locally strong wind gusts up to 50 mph are possible with this shower.

Locations impacted include...
Mansfield, Galion, Shelby, Ontario, Crestline, New London, Plymouth,
Savannah, Sullivan, Greenwich, Bailey Lakes, Tiro, North Robinson,
Nova, Iberia, Shenandoah and Olivesburg.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4072 8300 4127 8237 4125 8234 4107 8234
      4106 8218 4104 8217 4060 8283
TIME...MOT...LOC 2245Z 224DEG 33KT 4072 8285

Kahn

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 7:18 PM EDTSpecial Weather StatementCLEMedina57 min

Nearby

Special Weather Statements in Ohio, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.